PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

The Duffin–Schaeffer theorem in number fields

Volume 196 / 2020

Matthew Palmer Acta Arithmetica 196 (2020), 1-16 MSC: 11J17, 11J83, 11K60. DOI: 10.4064/aa181030-9-3 Published online: 6 July 2020


The Duffin–Schaeffer theorem is a well-known result from metric number theory, which generalises Khinchin’s theorem from monotonic functions to a wider class of approximating functions.

In recent years, there has been some interest in proving versions of classical theorems from Diophantine approximation in various generalised settings. In the case of number fields, there has been a version of Khinchin’s theorem proven which holds for all number fields (D. G. Cantor, 1965), and a version of the Duffin–Schaeffer theorem proven only in imaginary quadratic fields (H. Nakada and G. Wagner, 1991).

In this paper, we prove a version of the Duffin–Schaeffer theorem for all number fields.


  • Matthew PalmerDepartment of Mathematics
    Box 480
    Uppsala University
    SE-75106 Uppsala, Sweden

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image